Skip to content

Research at St Andrews

Automorphism groups of countable algebraically closed graphs and endomorphisms of the random graph

Research output: Contribution to journalArticle

DOI

Open Access permissions

Open

Author(s)

Igor Dolinka, Robert Duncan Gray, Jillian Dawn McPhee, James David Mitchell, Martyn Quick

School/Research organisations

Abstract

We establish links between countable algebraically closed graphs and the endomorphisms of the countable universal graph R. As a consequence we show that, for any countable graph Γ, there are uncountably many maximal subgroups of the endomorphism monoid of R isomorphic to the automorphism group of Γ. Further structural information about End R is established including that Aut Γ arises in uncountably many ways as a Schützenberger group. Similar results are proved for the countable universal directed graph and the countable universal bipartite graph.

Close

Details

Original languageEnglish
Pages (from-to)437-462
JournalMathematical Proceedings of the Cambridge Philosophical Society
Volume160
Issue number03
Early online date21 Jan 2016
DOIs
StatePublished - May 2016

    Research areas

  • Existentially closed graphs, Algebraically closed graphs, Random graph, Endomorphism monoid, Countable universal graph, Countable universal bipartite graph

Discover related content
Find related publications, people, projects and more using interactive charts.

View graph of relations

Related by author

  1. Generating transformation semigroups using endomorphisms of preorders, graphs, and tolerances

    Mitchell, J. D., Morayne, M., Peresse, Y. H. & Quick, M. Sep 2010 In : Annals of Pure and Applied Logic. 161, 12, p. 1471-1485 15 p.

    Research output: Contribution to journalArticle

  2. Generating sequences of functions

    Mitchell, J. D., Peresse, Y. & Quick, M. Mar 2007 In : Quarterly Journal of Mathematics. 58, 1, p. 71-79 9 p.

    Research output: Contribution to journalArticle

  3. Enumerating transformation semigroups

    East, J., Egri-Nagy, A. & Mitchell, J. D. Aug 2017 In : Semigroup Forum. 95, 1, p. 109-125 17 p.

    Research output: Contribution to journalArticle

  4. Parallel algorithms for computing finite semigroups

    Jonusas, J., Mitchell, J. D. & Pfeiffer, M. 19 Jun 2017 In : Portugaliae Mathematica.

    Research output: Contribution to journalArticle

  5. Chains of subsemigroups

    Cameron, P. J., Gadouleau, M., Mitchell, J. D. & Peresse, Y. Jun 2017 In : Israel Journal of Mathematics. 220, 1, p. 479-508

    Research output: Contribution to journalArticle

Related by journal

Related by journal

  1. Mathematical Proceedings of the Cambridge Philosophical Society (Journal)

    Falconer, K. J. (Member of editorial board)
    1 Apr 2013 → …

    Activity: Publication peer-review and editorial workEditor of research journal

ID: 21569010